Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 34, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jun 6, 2011, 10:56 AM CDT for 11 counties in Oklahoma. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2011, 10:56 AM CDT (15:56 UTC)
- Expired
- Jun 6, 2011, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 117 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 3.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
027 WWUS84 KOUN 061556 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1056 AM CDT MON JUN 6 2011 OKZ004-005-009-010-014-070000- /O.NEW.KOUN.FW.W.0034.110606T1600Z-110607T0100Z/ /O.CON.KOUN.FW.A.0036.110607T1600Z-110608T0100Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS- 1056 AM CDT MON JUN 6 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WIND...15 TO 25 MPH. * HUMIDITY...8% TO 15% * TEMPERATURE...99 TO 103 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ006-011-015-016-021-022-070000- /O.CON.KOUN.FW.A.0036.110607T1600Z-110608T0100Z/ ALFALFA-MAJOR-DEWEY-CUSTER-BECKHAM-WASHITA- 1056 AM CDT MON JUN 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WIND...20 TO 30 MPH. * HUMIDITY...8% TO 15% * TEMPERATURE...99 TO 105 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
2 follow-up statements
578 WWUS84 KOUN 061731 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1231 PM CDT MON JUN 6 2011 OKZ006-011-015-016-021-022-070145- /O.EXA.KOUN.FW.W.0034.000000T0000Z-110607T0100Z/ /O.CON.KOUN.FW.A.0036.110607T1600Z-110608T0100Z/ ALFALFA-MAJOR-DEWEY-CUSTER-BECKHAM-WASHITA- 1231 PM CDT MON JUN 6 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WIND...15 TO 25 MPH. * HUMIDITY...10% TO 18% * TEMPERATURE...98 TO 104 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ004-005-009-010-014-070145- /O.CON.KOUN.FW.W.0034.000000T0000Z-110607T0100Z/ /O.CON.KOUN.FW.A.0036.110607T1600Z-110608T0100Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS- 1231 PM CDT MON JUN 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WIND...15 TO 25 MPH. * HUMIDITY...8% TO 15% * TEMPERATURE...99 TO 103 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
083 WWUS84 KOUN 062044 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 344 PM CDT MON JUN 6 2011 OKZ004>006-009>011-014>016-021-022-070445- /O.UPG.KOUN.FW.A.0036.110607T1600Z-110608T0100Z/ /O.NEW.KOUN.FW.W.0035.110607T1600Z-110608T0100Z/ /O.NEW.KOUN.FW.A.0037.110608T1700Z-110609T0100Z/ /O.CON.KOUN.FW.W.0034.000000T0000Z-110607T0100Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM-WASHITA- 344 PM CDT MON JUN 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM CDT TODAY. IN ADDITION...A RED FLAG WARNING HAS BEEN ISSUED FOR TUESDAY...FROM 11 AM TO 8 PM CDT. FINALLY...A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * HUMIDITY...8% TO 20% * TEMPERATURE...95 TO 104 * WINDS...FROM THE SOUTH AT 15 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ CMS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jun 6, 10:52 AM CDT, 4 minutes earlier.
Area forecast discussion, Jun 6, 10:52 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1052 AM CDT MON JUN 6 2011
.DISCUSSION...
WENT AHEAD AND ISSUED A RED FLAG WARNING FOR FAR NORTHWEST
OKLAHOMA SINCE WE ARE WITHIN A FEW DEGREES ON TEMP OF MEETING
CRITERIA. WINDS WILL CONTINUE TO INCREASE THROUGH NOON AND THEN
PERHAPS DECREASE SOMEWHAT. THIS WILL ALLOW WINDS TO BE MARGINAL
BUT WITH TEMPS AOA 100 AND RH VALUES AOB 10 PERCENT...WE WILL GO
WITH THE WARNING. WATCH WILL CONTINUE FOR TOMORROW AND ANOTHER MAY
BE NEEDED FOR WEDNESDAY. OTHERWISE...LITTLE OTHER CHANGES.
OF NOTE...WEAK UPPER LEVEL CYCLONIC CIRCULATION NOTED ON WATER
VAPOR IMAGERY APPEARS TO BE UPPER LEVEL FEATURE AND EXPECTED TO
HAVE LITTLE INFLUENCE ON NEAR SURFACE WEATHER. HOWEVER...IT MAY
ACT TO ORGANIZE CONVECTIVE ACTIVITY THAT COULD DEVELOP OVER
TERRAIN OF SE OKLAHOMA AND WRN AR.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 96 70 97 71 / 0 10 0 0
HOBART OK 101 69 103 70 / 0 10 0 0
WICHITA FALLS TX 101 72 101 73 / 10 0 0 0
GAGE OK 100 66 101 67 / 0 10 0 10
PONCA CITY OK 98 72 98 72 / 0 10 0 10
DURANT OK 96 69 95 72 / 10 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR OKZ004>006-009>011-014>016-021-022.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004-005-009-
010-014.
TX...NONE.
&&
11/23Hazardous weather outlook, Jun 6, 5:00 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT MON JUN 6 2011
OKZ004>048-050>052-TXZ083>090-061700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT MON JUN 6 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A MID AND UPPER LEVEL RIDGE WILL DOMINATE THE WEATHER ACROSS
OKLAHOMA AND NORTH TEXAS THROUGH TONIGHT... SUPPRESSING THUNDERSTORM
DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUNE 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HOT AND DRY CONDITIONS WILL AGAIN EXIST ACROSS WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. THIS WILL
ELEVATE THE RISK OF WILDFIRES IN THESE AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
BY LATE IN THE WEEK...A SLOW MOVING COLD FRONT WILL APPROACH
NORTHERN OKLAHOMA. THERE IS A CHANCE OF THUNDERSTORMS NEAR THE FRONT
BEGINNING THURSDAY AND CONTINUING INTO THE WEEKEND.
OTHER HAZARDOUS WEATHER...
FOR MUCH OF THE UPCOMING WEEK...VERY WARM...DRY...AND BREEZY WEATHER
WILL RESULT IN AN ELEVATED RISK OF WILDFIRES OVER PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...WHERE LONG TERM DROUGHT HAS
MAINTAINED AVAILABLE FUELS. A FIRE WEATHER WATCH IS IN EFFECT FOR
PORTIONS OF WESTERN OKLAHOMA FOR TUESDAY.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY NOON TODAY.
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:07 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Harper and 5 more | 13 hr |
| Jun 6, 3:44 PM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Harper and 5 more | 37 hr |
| Jun 6, 3:44 PM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Harper and 5 more | 28 hr |
Nearby
Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.